Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 6, 2018, 6:33 PM CDT for Coles County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 6:33 PM CDT (23:33 UTC)
- Expired
- May 6, 2018, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
County Coles County, IL
The radar
The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WWUS83 KILX 062333
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
633 PM CDT SUN MAY 6 2018
ILZ055-056-070030-
Douglas-Coles-
633 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES AND SOUTH CENTRAL
DOUGLAS COUNTIES UNTIL 730 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hindsboro, or 8 miles southeast of Tuscola, moving south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Charleston, Ashmore, Hindsboro, Rardin, Hutton, Fairgrange, Fox Ridge
State Park and Bushton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3948 8801 3943 8801 3937 8808 3942 8826
3975 8822 3976 8812 3949 8796 3948 8796
TIME...MOT...LOC 2333Z 347DEG 16KT 3971 8816
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 6, 2:00 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 6, 2:00 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 200 PM CDT Sun May 6 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 200 PM CDT Sun May 6 2018 Boundary moving across Illinois this afternoon will push south of the state overnight taking any remnant clouds and isolated pcpn with it. High pressure will build into the state for Monday enabling dry and sunny weather. Temperatures should drop off a bit from today as cool northeast flow persists, but still should be close to normal for early May. && .LONG TERM...(Monday night through Sunday) ISSUED AT 200 PM CDT Sun May 6 2018 High pressure will dominate Illinois through Tuesday evening ahead of the next short-wave scheduled to impact the area midweek. 12z models in good agreement in strength and timing the diving energy coming around the western ridge and into the Midwest. Strength of this wave should dig enough to weaken the ridge along the Gulf coast enough to allow advection of Gulf moisture into the system. This added moisture should trigger enhanced instability and sufficient shear is progged to enable convective development. Strength will be throttled by timing and whether their will be sufficient heating with abundant cloud cover. 12z GFS and ECMWF both bring the system in during the first half of the day which would limit the strength of any convection. 12z GFS continues the run-to-run trend of morphing toward the established EMCWF solution for a cutoff system to develop over the intermountian west with waves of energy ejecting northeast into the upper Midwest. Still lots of uncertainty regarding where associated frontal system will set up and whether it will be near enough to give central and southeast Illinois occasional convection. Will keep best chances for precipitation over the northern portion of the forecast area for the most part from Thursday into Saturday. Although timing is slightly different, operational models bring a strong northern stream wave into the Midwest over the weekend pushing the front south and through the area Saturday Day and Sunday. Depending on the evolution, instability may interact with enhanced shear associated with the wave to bring a round of strong convection to the forecast area Late Saturday or Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1201 PM CDT Sun May 6 2018 Cool front and associated showers are currently moving mostly out of the central Illinois terminals as short-wave moves southeast of the area. A decrease in cloud cover will follow. However, a secondary boundary will shift winds from northwest to northeast during the late afternoon and evening. Models remain divergent in forecasting the evolution of potential convection this afternoon and evening with this boundary. CAMs continue to indicate some development this afternoon while synoptic models are downplaying the potential. The CAMs should do a better job resolving the storm-scale processes that would lead to initiation, but given the dry airmass in place there remains significant uncertainty. Will use vicinity to indicate potential. Any convection that does develop will have a potential of wind gusts up to 35-40 kts given the dry boundary layer. Clouds and any possible convection should dissapate fairly early this evening. Mostly clear skies and northeast winds around 10kts should persist through much of Monday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barker LONG TERM...Barker AVIATION...Barker
Hazardous weather outlook, May 6, 3:14 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Sun May 6 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 314 PM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible for the remainder of this afternoon into early this evening. Although the thunderstorms are not expected to be severe, a few of the stronger storms will be capable of producing wind gusts around 40 mph and small hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorm chances return by Wednesday, and some of these storms have the potential to be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
In the hours before
Special weather statement, May 6, 3:46 PM CDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Lincoln IL 346 PM CDT SUN MAY 6 2018 ILZ041-042-048-051-062130- Logan-Sangamon-Mason-Menard- 346 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD... SOUTHWESTERN LOGAN AND NORTHEASTERN SANGAMON COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over Middletown, or 9 miles southeast of Mason City, moving southeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sherman, Riverton, Williamsville, Elkhart, Middletown, Cornland, Spaulding, Dawson, Broadwell, Fancy Prairie and Sweetwater. This includes the following highways... Interstate 55 between mile markers 104 and 119. Interstate 72 between mile markers 107 and 109. LAT...LON 4011 8974 4020 8953 3991 8931 3982 8955 TIME...MOT...LOC 2045Z 332DEG 19KT 4009 8959 Smith
Special weather statement, May 6, 4:37 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Lincoln IL 437 PM CDT SUN MAY 6 2018 ILZ051>053-061-062230- Sangamon-Macon-Christian-Shelby- 437 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN...EAST CENTRAL SANGAMON AND NORTHWESTERN SHELBY COUNTIES UNTIL 530 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over Mechanicsburg, or 13 miles east of Springfield, moving southeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Taylorville, Pana, Assumption, Edinburg, Stonington, Mechanicsburg, Mount Auburn, Dawson, Buffalo, Rosamond, Owaneco, Willeys, Sharpsburg, Roby, Vanderville and Taylorville Airport. This includes Interstate 72 between mile markers 111 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3981 8954 3990 8934 3943 8886 3936 8922 TIME...MOT...LOC 2137Z 329DEG 27KT 3979 8939 Shimon
Special weather statement, May 6, 5:06 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
506 PM CDT SUN MAY 6 2018
ILZ051-052-062300-
Sangamon-Christian-
506 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN AND
CENTRAL SANGAMON COUNTIES UNTIL 600 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rochester, or 9 miles southeast of Springfield, moving southeast at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield, Rochester, Pawnee, Kincaid, Morrisonville, Bulpitt,
Jeisyville, Tovey, Berry, Palmer, Sangchris Lake State Park, Sicily,
Vanderville and Taylorville Airport.
This includes the following highways...
Interstate 55 between mile markers 93 and 97.
Interstate 72 between mile markers 99 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3935 8953 3952 8953 3953 8959 3978 8964
3983 8951 3935 8921
TIME...MOT...LOC 2206Z 331DEG 17KT 3970 8949
ShimonSpecial weather statement, May 6, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
633 PM CDT SUN MAY 6 2018
ILZ055-056-070030-
Douglas-Coles-
633 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES AND SOUTH CENTRAL
DOUGLAS COUNTIES UNTIL 730 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hindsboro, or 8 miles southeast of Tuscola, moving south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Charleston, Ashmore, Hindsboro, Rardin, Hutton, Fairgrange, Fox Ridge
State Park and Bushton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3948 8801 3943 8801 3937 8808 3942 8826
3975 8822 3976 8812 3949 8796 3948 8796
TIME...MOT...LOC 2333Z 347DEG 16KT 3971 8816
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:46 PM CDT | Special Weather Statement | ILX | Logan | 44 min |
| May 6, 4:37 PM CDT | Special Weather Statement | ILX | Christian | 53 min |
| May 6, 5:06 PM CDT | Special Weather Statement | ILX | Christian | 54 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.